It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-01-2002, 07:18 PM   #1
Blue4U2
Guest
 
Posts: n/a
Unhappy WO!!! Effexor Withdrawl!!!!

I suppose a sense of humor is easier to have about these symptoms, since I know they ARE withdrawl symptoms.....

I have been on Effexor since January at 225 mg. a day, plus up to 2 mg of ativan a day.

After finally having physiological proof that my health problems are not anxiety induced.... I have begun to withdraw from the effexor.

I have been tapering slowly in the last two months and am finally at 75 mg every other day.

The withdrawl effects are crazy!

I feel like I am getting these non- painful... electrical currents from my back into my head. They are significant enough to make me pause from whatever I am doing.

If I am simply walking down the street and suddenly stop and stare at nothing in particular, and then start along my way again, that is why.

But the anxirty effects are less amusing.....
I get slight sensations of panick and a shooting
sensation in my left arm and then buzzing in my hand...
mocking a heart attack....

But I would think a heart attack is much more painful, so I ignore it.

BUt I do feel drunk sometimes, too, and sort of, breathless.

I do not ever want to be on any thing like this again.
The effects when I was on it were too strong.
I would twitch and yawn and sleep and, I couldn't remember my own phone number.

Now, I have to get off the ativan.

Any suggestions?

 
Sponsors Lightbulb
   
Old 10-02-2002, 06:36 AM   #2
Junior Member
 
Join Date: Jul 2002
Location: Atlanta
Posts: 19
shadow111 HB User
Post

I'm sorry that you have to go through that. I know how hard it is to get off the effexor. Hopefully you have someone helping you (friend, spouse, etc..)

You do eventually get over it. I don't know who came up with the stuff but I wonder if they actually took it?
I know that all of those types of drugs are not supposed to affect everyone the same and everyone's body chemistry is different but I've experienced the exact symptoms you described and I know other's who have too. It is a bad bad drug to get off of.

About the Attivan. I don't know about that. I have not gotten addicted to those types of drugs. I've only ever taken them when I absolutely needed them. They are just a quick fix for me. I doubt it will be that hard not to take them every day. Just keep them around with you just in case you should have a panic attack or something

 
Sponsors Lightbulb
   
Old 10-02-2002, 09:44 AM   #3
Inactive
 
Join Date: Nov 2000
Location: stoughton WI USA
Posts: 4,086
mlgable HB User
Post

My one question right now is why did you stay on these meds when you having such side effects as the twitching and trouble remembering your own phone number? When you have severe side effects like this that is sort of your body's way of telling you that this drug is not right for you. Since you are still having trouble even with the reduced dosage I would suggest you call your doc and let them know what it going on regarding the side effects you had while on the medication as well as what is going on now that you are tapering off the medication. This information needs be on your chart so that the doctors know not to prescribe this drug again for you plus they may want to monitor you closer as you come off these drugs. Good Luck.

 
Old 10-02-2002, 11:08 AM   #4
Blue4U2
Guest
 
Posts: n/a
Post

Well.... it is a bit difficult to explain without taking three days of your time.....

but, I initially presented with a sudden breathing problem in Dec this past year. It was spontaneous and
dreadfully frightening.

My doctor found a squeek in my lungs when listening and prescribed me albuterol.

I took it and it did not work.... and I panicked...
because I felt like I could not breathe.

I went to the e.r. and they found my chest xray to be clear but prescribed me a small dosage of steroids.

I took them but after four days, my symptoms only worsened. I went to my doc and he increased the dosage
to 60 mg to taper after 6 weeks.

By day 12, I felt good..... back to normal.
DAy 15, they do PFTs and they were normal.
By day 20, I am in the fetal position crying for several hours at a time for days.

The steroids were making me psychotic.... suicidal.
So I was put on effexor and ativan.....

I got off the steroids..... but the breathing issue
returned as a result.

They just kept medicating me and telling me to see a pcychiatrist.... that my breathing problem was anxiety induced.

(They forgot it was initially a physiological problem)

So I started to see a psychiatrist.... who felt that I had simply reacted to the steroids, and that any other stress was associated with how I was feeling physically.

The doctors ignored this.

So after 7 months, with no resolution by the effexor, I decided to get off of it myself.
I DID tell them about the side effects....they refused to lower my dosages.... since I still presented with anxiety...as a result to my inability to take a deep breath.

I asked to have blood work done..... they did it in February. It seemed okay. I asked for heart tests...
I was refused because I am a 28 year olde woman.... thin.... etc.

They would not take me off the meds... and I got to a point where I began to believe them about my anxiety... perhaps that WAS the problem.

But the effexor made it so hard to think. I just... gave up and tapered off myself.

Two months ago I began with severe pain in the left lower rib..... I got an endoscopy.... my spleen was enlarged.

My blood counts are low.

All of this time, it was my enlarged spleen making it hard to breathe.... and the meds were creating all of the other symtoms.

Bottom lining it for you.... I had pancytopenia two years ago.... my spleen enlarged and bled.
The sensation of air hunger I felt in december was identical to then.... I TOLD THEM THAT RIGHT FROM THE BEGINNING!!!!

They never followed up to see WHY all of that happened. I was in the hospital for three weeks.
ANd all they could say was that my baby platelets forming abnormally MIGHT have been as a result of my enlarged spleen.
They never followed up.

Now, two years later, I face the same problem.

My symtoms are consistent with hypersplenism.

Now, me and my new doctor are determining the cause.

BUT.... I could not tell the difference between physical symptoms of sickness and the side effects from the medication.

WHen I needed those doctors to help, they didn't. They blew me off as a phych case.

Just know, I am also a tattood, pierced woman with a bald head.

The most frequntly asked question in the last year was "are you a drug user"? (Asked by the same doctors several times.


P.S. I payed this particular medical group thousands of dollars to treat me like crap and leave me with an addiction and an unresolved health issue.

Because they stereotyped me.... and the ironic thing is, I do not even like to take tylenol.... never the less, ANY drug.

THe very thing they treated me like is what I have become. AN effexor-Ativan junkie.

Blue (long winded)




 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 04:42 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!